MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555580
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used in the duodenum during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2019.According to the complainant, the needle broke during procedure while trying to get a specimen.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient was reported to be fine, at the conclusion of the procedure.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Device problem code 2907 captures the reportable event of needle broke.Investigation results: an acquire eus fnb needle was received by boston scientific for analysis.An examination of the device revealed that the working length (needle and sheath) was separated from the handle.The needle and sheath were broken adjacent the metal luer on the distal portion of the handle.Broken ends of the needle were irregular.Additionally, a small section of the sheath was separated from the device and the sheath was bent in several locations.No other issues were noted.It is most likely that the device was received in good conditions, however procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink/bent the sheath in several locations, this would kink/bend the needle as well.Kink/bends can also cause friction during the handle actuation and severe kinking/bending can fracture the needle.Continued attempts to extend the needle can result in needle fracture and irregular broken edges of the needle can tear the sheath when needle is moved in and out.Therefore, the most probable cause of the reported event is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
ACQUIRE
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9078791
Report Number3005099803-2019-04621
Device Sequence Number14079358
Product Code ODG
UDI-Device Identifier08714729931829
UDI-Public08714729931829
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K160845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2022
Device Model NumberM00555580
Device Catalogue Number50277
Device Lot Number0023813587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1